MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513850
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An ultraflex esophageal proximal release stent and delivery system were received for analysis.Visual inspection found the stent was returned partially deployed.Functional examination was performed by actuating the delivery system (pulled the finger ring with the deployment suture), and the stent was able to fully deploy.No other issues were noted to the stent and delivery system.The reported event of stent failure to deploy was confirmed as the stent was returned partially deployed.The investigation concluded that the reported event was most likely due to procedural and/or anatomical factors encountered during the procedure.Additionally, the lot number of the device involved during the procedure was used after the expiration date.The device has exceeded the period of time/date recommended by the manufacturer for storing the device without a degradation in quality.Therefore, a review and analysis of all available information indicated the most probable cause is shelf life/expiration date exceeded.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultralfex esophageal proximal release covered stent was to be implanted to treat an esophageal cancer during an esophageal stent placement procedure performed on (b)(6) 2021.During the procedure, the stent could not be deployed.The stent was fully covered by the deployment suture when it was removed from the patient.The procedure was completed with another ultraflex esophageal stent.There were no patient complications reported due to this event.The patient condition at the conclusion of the procedure was reported to be stable.Note: this complaint has been deemed mdr reportable based on the investigation result of stent partially deployed.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13361560
Report Number3005099803-2022-00221
Device Sequence Number14637124
Product Code ESW
UDI-Device Identifier08714729716075
UDI-Public08714729716075
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Model NumberM00513850
Device Catalogue Number1385
Device Lot Number0022178355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Initial Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight50 KG